Did you know that the cholorestoral medicine Welchol blocks the absorbtion of Levoxyl (.150) so completly that TSH levels can rise to 14.0 in a very short time and that your thryoid can start to show growths and nodules in a couple of months? Mine did. My doctor started me on Welchol for chlorestoral in the rance of 180 total. It did drop the chlorestoral. However my doctor did not test my Thryoid either before or after the new drug even though I asked several times. A couple of months later he noticed a growth. He did not test then either. Next month I begged for an ultrasound and the results were not good. Still no TSH. He said he was going to do an iodine test. I asked doesn't that mean I have to stop the Levoxyl. He sent me to a specialist instead at my request. I begged for a TSH to be run so I could take it with me. The result was 14.0. I stopped the Welchol. Specialist agreed. Three weks later TSH was 4.5 just inside limits. After two more weeks TSH is 2.5 & T3, T4 ok burt antibodies at 1000. Great. Hoarseness, swelling, other symptons gone. Even loseing weight. But Goiter remains thanks to my primary doctor who takes no responsibility and doesn't agree with lab confirmation of his error. Still waiting to find out if this has turned into cancer. What are the odds that 6 months without Levoxyl will cause cancer?
This is not uncommon, but usually over-looked. I had a patient with TSH of 150 when I first saw him -- by changing the dose timings, it was easy to treat. The welchol did not cause the antibodies and this situation is not likely to increase cancer risk. You would need a biopsy (not a scan) to sort out if a lump is suspicious for cancer.
Did your paitent have a TSH of One Hundred Fifty or Fifteen?
Also aren't the antibodies because the body sees the Thyroid as an enemy because it isn't working (no Thyroxin?)? What else could cause the antibodies if it isn't the lack of Levoxyl (Goiter) or Cancer?. This one went undiagnosed because the doctor would not listen to me. First do no harm....Kisten to the Paitent.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.